3 months into Accutane and breaking out worse. Is this normal? (Photo)

I started accutane 13 weeks ago. 40mg month 1. 60mg month 2 and 3 and I just started 80mg last week. I was ok during month 1 then I started breaking out more again when I increased to 60mg. I started 80mg last week and my skin freaked out 2 days later like terrible large breakout... is this normal!? I thought I'd see clearing by now as I only had mild/moderate acne.

Doctor Answers 1

Accutane and breakouts

Thank you for your question. It is not uncommon to have breakouts while taking Accutane. Usually the flare-up lasts a couple of weeks, but in some individuals, the flare-up can be very severe and occur for several months. Breakouts also vary depending on the dose you are taking, which may explain your breakouts every time your dose is increased. Please be patient with the treatment because acne tends to get worse before it gets better. I highly suggest you consult with your prescribing dermatologist regarding your concerns and to discuss any further questions you may have with therapy. Take care and good luck.


Las Vegas Dermatologist
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.